Volume 10, issue 4 (2006)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Une nouvelle preuve du théorème de point fixe de Handel

Patrice Le Calvez

Geometry & Topology 10 (2006) 2299–2349

arXiv: 0903.0369

Abstract

M Handel has proved in [Topology 38 (1999) 235–264] a fixed point theorem for an orientation preserving homeomorphism of the open unit disk, that may be extended to the closed disk and that satisfies a linking property of orbits. We give here a new proof of Handel’s fixed point theorem, based on Brouwer theory and some plane topology arguments. We will slightly improve the theorem by proving the existence of a simple closed curve of index 1. This index result was known to be true under an additional hypothesis and has been used by different authors (J Franks [NYJM 2 (1996) 1–19, Trans.AMS 348 (1996) 2637–2662] S Matsumoto [Topol. Appl. 104 (2000) 191–214]) to study homeomorphisms of surfaces.

Keywords
brick decomposition, Brouwer theory, fixed point, translation arc
Mathematical Subject Classification 2000
Primary: 37B20, 37C25, 37E30
Secondary: 37E45, 37J10
References
Forward citations
Publication
Received: 1 June 2006
Accepted: 28 October 2006
Published: 8 December 2006
Proposed: Leonid Polterovich
Seconded: Yasha Eliashberg, Benson Farb
Authors
Patrice Le Calvez
Laboratoire Analyse
Géométrie et Applications
C.N.R.S.-U.M.R 7539
Institut Galilée
Université Paris 13
Avenue J.-B.Clément
93430 Villetaneuse
France